or Connect
TheCatSite.com › Forums › General Forums › The Cat Lounge › Help! More woman problems!
New Posts  All Forums:Forum Nav:

Help! More woman problems!

post #1 of 13
Thread Starter 
A week ago I went for my yearly check up at the doctor's. To make a long story short he put me on Metronidazole. I asked him if the medication would interfere with the efectivness of my birth control pill and he told me no. Then when I went to pick up the medication the pharmacist told me for two weeks after I finish the meds that I would have to use a back up method because the Metronidazole would lower the pill's effect.

Now I'm totally confused on who to believe and now I'm worried about the effectivness of the pill even after the two weeks. Anyone else been through a similar problem or know anything about this?
post #2 of 13
Hmmm. I would tend to trust the pharmasit a little more.

Typically they know more about drug interactions than doctors do.

Doctors = know what you need

Pharmacist= know what it does.

sorry I couldnt be more indept right now =p
post #3 of 13
I would go by what the pharmacist said. They usually will know since they deal with the meds. I know a lot of meds can counteract the pill. Try doing a search on the medication that they gave you on the net to see if it will counteract the pill. I know that women who are on the pill, and if they have urinary infections, the meds can affect it, too. I had a friend back in high school who was on the pill & she got into a car accident and she was put on some type of medication & they told her it wouldn't hurt -- sure enough, 9 months later she had a kid! Doesn't it suck to be on birth control??
post #4 of 13

If you think physicians are God, skip this post. On second thought, maybe you ESPECIALLY need to read it.

Physicians think they know everything, including things they have had little or no training on. Physicians get a couple of hours of pharmacology, pharmacists get at least two years (beyond their four-year degree). Few medical schools even offer courses on nutrition, dietitians must have a degree in dietetics and either serve a one-year internship or have a master's.

Yet there are few physicians currently practicing who will admit they must defer to the other professionals in these, and other, areas.

If it is diagnosis of a disease and the orders to treat it, ask your physician. If it is about drugs, though, ask your pharmacist. If it is about diet, go to a dietitian. If it is about exercise, go to an exercise physiologist or a physical therapist. Etc. Etc. Etc.
post #5 of 13
Well, I love my doctor! She is wonderful. And if a situation presents itself that she is unsure of, she will investigate or send me to a specialist. I think its a given that we have specialists for this reason.

BadHabit, normally a physician will not know as much about drug interaction as a pharmacist because that is NOT their specialty. You should follow your pharmacists directions, and if there is a contradiction of opinions, by all means bring it to your OBGYN's attention. Usually they have something called a "red book" ( I think thats what its called ) that is all about medications, their side effects, and interactions w/ other drugs. She probably can just look it up and confirm your pharmacists directions.

I think by far most physicians do the best job they can. I believe in mine, and I've never had a problem. I think this was probably an honest mistake that yours made, and your pharmacist cleared it up anyway. Try not to be upset about it.
post #6 of 13
Thread Starter 
I am going to listen to the pharmacist. I'm just worried that the pill won't be as effective as it was after the two weeks. Maybe I'm paranoid but I can't help but wonder if this will throw everything off.:paranoid2
post #7 of 13
I've personally decided that any time I am put on a new drug for a temporary problem (like the tendonitis I have now), I use a backup method of birth control. There are so many drugs that reduce the effectiveness of birth control, and more are being found every day. The same for herbal supplements-did you know St. John's Wort also reduces the effectiveness of the Pill?

The pharmacist is most likely the expert on interactions. I'd trust what he said.
post #8 of 13
I say, trust the pharmacist. They would know alot more about which drugs effect others. Its better to be safe than sorry.
post #9 of 13
I hate that - why is she putting you on it - BV? (you don't have to say)

It's a nasty nasty antibiotic, usually for Bacterial infection. Unfortunately, you will need to get some yeast medicine ready too, because that stuff wreaks havoc on your flora. I would get the new pill (I forget the name) for the yeast, it's much easier and it's quick!

As for the Metro - is it pill or creme? It should not effect your pill, but you don't wanna be ...um...well...you know, when your on it because you are tryin to clear up an infection.

I personally hate the crap and would much rather the other one (I just got done w/it - lemme think of the name and I'll get back to ya AH CLEOCIN! that's it - it's not so bad on your stomach or your body.

PM me if you wanna talk in private - I know it can be ....yucky. Good luck!
post #10 of 13
I feel for ya man...... Woman stuff is the pitts.
post #11 of 13
Just wanted to say that the "pill" that Jakenjinxy is referring to for the yeast infection is called Diflucan. Make sure they give you a refill on it as well, so next time you can just go straight to the pharmacy.
post #12 of 13
It works wonders - way better than the YUCKY cremes and inserts AAACCCKKKK......
post #13 of 13
Yes, the Diflucan is great. I've used it twice now, and both times it was much cleaner than the normal creams.

Highly recommend it!
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: The Cat Lounge
TheCatSite.com › Forums › General Forums › The Cat Lounge › Help! More woman problems!